advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Plano, Texas, USA:

I am 37, not overweight, and I was just recently diagnosed with diabetes. I am suspicious of prescription drugs I just started taking just before symptoms began to appear. I have been taking Pulmacort and Serevent for asthma, Aciphex (and Prevacid previously) for reflux, and prednisone for a short period. Could these drugs have caused diabetes to occur?

Answer:

Steroids, such as prednisone, can affect blood glucose, but the glucose goes back down after you stop. So, it can't cause diabetes. it is unlikely the inhaled steroid caused the glucose to go up unless you need a lot. If you are worried, ask your doctor, but I expect it is diabetes, especially if it stayed up.

LD

DTQ-20001106133702
Original posting 12 Dec 2000
Posted to Diagnosis and Symptoms

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.